MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER, CURVED; SAW BLADE

ARTHREX, INC. BONE CUTTER, CURVED; SAW BLADE
Model Number BONE CUTTER, CURVED
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 11/28/2025, an fda medsun notification was received via email.A facility representative reported that two ar-8400cbc bone cutters broke during use on a patient¿s ankle, resulting in metallic debris within the surgical site.According to the operative report, all metallic debris was retrieved arthroscopically.The surgeon noted that both devices malfunctioned and failed to function as intended.The procedure was completed using an angled curette from the bone set.This incident occurred during a left ankle arthroscopy with debridement and microfracture of a medial talus osteochondral defect procedure in (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information was received on 30-jan-2026: during a procedure on (b)(6) 2025, two ar-8400cbc bone cutters reportedly broke while cutting.The surgery was not delayed, no additional anesthesia was required, and no adverse effects were reported.No additional surgical intervention was needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in damage to the device.Directions for use dfu-0215-eo revision 1 - disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection, and shaverdrill devices.F.Precautions: 7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases, will cause irreversible damage to the device.The complaint allegation was not confirmed.No evidence of that failure was received.

Brand Name
BONE CUTTER, CURVED
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23837740
Report Number1220246-2025-05681
Device Sequence Number14710446
Product Code GFA
UDI-Device Identifier00888867043473
UDI-Public(01)00888867043473(11)250303(17)300228(10)15398581
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER, CURVED
Device Catalogue NumberAR-8400CBC
Device Lot Number15398581
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/30/2026
04/02/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/13/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown